Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 151, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 8, 2008, 5:55 PM CDT for Jefferson County, Texas. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2008, 5:55 PM CDT (22:55 UTC)
- Expired
- Aug 8, 2008, 6:18 PM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 94 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:58 PM CDT | TSTM WND GST 54 | 2 S Beaumont, TX | WIND GUST TO 54 MPH MEASURED AT ODOM ACADEMY IN BEAUMONT. REPORTED BY KFDM-TV. |
| Aug 8, 6:03 PM CDT | HAIL 0.5 | Beaumont, TX | PEA TO MARBLE SIZE HAIL REPORTED BY KBMT CHANNEL 12. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1930 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 082255 SVRLCH TXC245-082330- /O.NEW.KLCH.SV.W.0151.080808T2255Z-080808T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 555 PM CDT FRI AUG 8 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JEFFERSON COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES BEAUMONT...FANNETT... * UNTIL 630 PM CDT * AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTH OF BEAUMONT...AND MOVING SOUTHWEST AT 8 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FANNETT BY 630 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2983 9416 2997 9436 3013 9416 3001 9402 TIME...MOT...LOC 2255Z 039DEG 7KT 3003 9414 $$ SHAMBURGER
2 follow-up statements
000
WWUS54 KLCH 082310
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
610 PM CDT FRI AUG 8 2008
TXC245-082330-
/O.CON.KLCH.SV.W.0151.000000T0000Z-080808T2330Z/
JEFFERSON TX-
609 PM CDT FRI AUG 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL JEFFERSON COUNTY...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED ON THE SOUTH SIDE OF BEAUMONT...MOVING SOUTH AT 9 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES EAST OF FANNETT BY 630 PM CDT...
AT 558 PM CDT...THE KFDM-TV MESONET MEASURED A WIND GUST OF 54 MPH
AT ODOM ACADEMY IN BEAUMONT.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3006 9425 3013 9416 3001 9402 2983 9416
2991 9428
TIME...MOT...LOC 2309Z 005DEG 7KT 3001 9413
$$
SHAMBURGER000
WWUS54 KLCH 082318
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 PM CDT FRI AUG 8 2008
TXC245-082328-
/O.CAN.KLCH.SV.W.0151.000000T0000Z-080808T2330Z/
JEFFERSON TX-
618 PM CDT FRI AUG 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEFFERSON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
OFFICE IN LAKE CHARLES AT 337-477-5285
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE NEXT
SEVERAL HOURS. STAY TUNED TO NOAA WEATHER RADIO...TV...OR RADIO FOR
LATER STATEMENTS OR WARNINGS.
LAT...LON 3006 9425 3013 9416 3001 9402 2983 9416
2991 9428
TIME...MOT...LOC 2318Z 005DEG 7KT 2999 9413
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:39 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 8, 3:39 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 339 PM CDT FRI AUG 8 2008 .DISCUSSION...LATEST SFC ANALYSIS SHOWS THE WEAK FRONT STILL SLOWLY DROPPING SOUTH ACROSS THE NRN 1/2 OF THE FORECAST AREA. REGIONAL 88DS SHOW MAIN CONVECTION HAS AFTERNOON HAS CONGLOMERATED INTO A CONVECTIVE COMPLEX OVER THE NEAR SHORE WATERS FROM SABINE PASS TO OFF ATCHAFALAYA BAY AND PUSHING SWD. AS THIS CONVECTION PASSED OVER LOWER ACADIANA...STRONG TO SEVERE STORMS WERE THE RULE WITH A REPORT OF A PROBABLY TORNADO BEING RECEIVED FROM NEW IBERIA. MEANWHILE SCATTERED SHOWERS AND STORMS CONTINUE TO POP UP OVER MUCH OF THE AREA AS WE GET INTO MAX HEATING HOURS. EXPECT THIS ACTIVITY TO CONTINUE THROUGH SUNSET BEFORE DYING DOWN. HAVE KEPT SMALL POPS IN THE FORECAST OVERNIGHT OVER MAINLY THE SRN ZONES WHERE THE FRONT ITSELF COULD PROVIDE ENOUGH OF A FOCUS FOR SHOWERS OR STORMS TO DEVELOP. BY SATURDAY SHORT-RANGE MODELS AGREE ON BRINGING SOME DRIER AIR BEHIND THE FRONT INTO THE NERN PART OF THE AREA WHILE DEEPEST MOISTURE REMAINS IN PLACE FROM LOWER ACADIANA ALONG THE I-10 CORRIDOR TO INLAND SE TX. THUS HAVE TAPERED POPS FROM 10 PERCENT ACROSS THE NERN ZONES TO 30 PERCENT WITHIN THE ZONE OF HIGHER MOISTURE. FRONT IS THEN PROGGED TO LIFT BACK NORTH BY SUNDAY WHILE STRONG VORT MAX IS PROGGED TO DROP MAINLY TO OUR EAST AROUND THE BASE OF THE ERN CONUS TROF. AGAIN HIGHEST POPS OVER THE ERN PORTION OF THE FORECAST AREA. BEYOND THEN MODELS HAVE DIFFERING SOLUTIONS ON SHORTWAVES ALOFT. REGARDLESS ENOUGH MOISTURE/INSTABILITY PROGGED TO KEEP AT LEAST SMALL POPS RUNNING THROUGH THE REMAINDER OF THE FORECAST. AS USUAL FOR SUMMERTIME BEST CHANCES WILL BE DURING THE AFTERNOON AND EVENING HOURS. && .AVIATION...OTHER THAN TEMPO GROUPS FOR THE REMAINDER OF THE AFTERNOON TO ACCOUNT FOR SCATTERED CONVECTION ACROSS THE AREA... VFR CONDITIONS EXPECTED INTO TOMORROW. && .MARINE...WINDS WILL PICK UP LATE SUNDAY AND LINGER INTO THE EARLY PART OF THE WEEK AS LOW PRESSURE DEEPENS OVER THE SRN PLAINS AND HIGH PRESSURE BUILDS OVER THE ERN GULF. SCA CONDITIONS LOOK PROBABLE FOR MONDAY AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 93 76 92 77 / 30 30 20 20 20 KBPT 74 93 75 92 77 / 30 30 20 20 20 KAEX 68 94 74 92 74 / 20 10 10 30 30 KLFT 72 92 75 92 75 / 20 20 10 30 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 25
Hazardous weather outlook, Aug 8, 4:35 AM CDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 435 AM CDT FRI AUG 8 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-091115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 435 AM CDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE DOWN FROM THE RED RIVER BASIN AND STALL ACROSS UPPER SOUTHEAST TEXAS AND CENTRAL LOUISIANA. THIS WILL SERVE AS A FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY DURING THE AFTERNOON INTO EARLY EVENING HOURS. DUE TO HIGH MOISTURE CONTENT AND A MODERATELY UNSTABLE ATMOSPHERE...SOME OF THE STORMS WILL BE ON THE STRONG SIDE. LOCALLY HEAVY RAINFALL...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONTAL BOUNDARY WILL HANG AROUND THROUGH SATURDAY WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS BEFORE HIGH PRESSURE BUILDS INTO THE REGION. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. RUA
In the hours before
Local storm report, Aug 8, 2:59 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
259 PM CDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM WATER SPOUT 22 SSE PECAN ISLAND 29.37N 92.27W
08/08/2008 GMZ452 LA PUBLIC
PLATFORM IN VERMILION BLOCK 78 REPORTS 2 LARGE
WATERSPOUTS 10 NE.
&&
MOGGEDLocal storm report, Aug 8, 3:11 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 PM CDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TORNADO 1 SE NEW IBERIA 29.99N 91.81W
08/08/2008 IBERIA LA LAW ENFORCEMENT
*** 1 INJ *** SEVERAL REPORTS AND SIGHTINGS FROM THE
PUBLIC...LAW ENFORCEMENT...AND MEDIA OF A TORNADO
TOUCHING DOWN NEAR INTERSECTION OF ST PETER AND LEWIS
STREETS IN NEW IBERIA. 10 CARS HAD WINDOWS BROKEN OUT IN
WINN DIXIE PARKING LOT. FENCES BLOWN DOWN IN AREA. ROOF
OF A FUNERAL HOME ON JEFFERSON TERRACE BLVD WAS BLOWN OFF
WITH ONE MINOR INJURY OCCURRING INSIDE.
&&
SHAMBURGERLocal storm report, Aug 8, 4:02 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 PM CDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM WATER SPOUT 1 S JOHNSON BAYOU 29.76N 93.66W
08/08/2008 GMZ450 LA PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17. WATERSPOUT
WAS 2 NE OF PLATFORM AND 1 S OF JOHNSON BAYOU.
&&
MOGGEDSpecial weather statement, Aug 8, 4:06 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 406 PM CDT FRI AUG 8 2008 TXZ215-082130- JEFFERSON TX- 406 PM CDT FRI AUG 8 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN JEFFERSON COUNTY UNTIL 430 PM CDT... AT 403 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES WEST OF SABINE PASS...MOVING SOUTHWEST AT 13 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SEA RIM STATE PARK BY 430 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. SHAMBURGER
Special weather statement, Aug 8, 5:08 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 508 PM CDT FRI AUG 8 2008 TXZ215-216-082315- JEFFERSON TX-ORANGE TX- 508 PM CDT FRI AUG 8 2008 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON AND ORANGE COUNTIES UNTIL 615 PM CDT... AT 508 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTH OF VIDOR...MOVING SOUTH AT 13 MPH. * OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO VIDOR...ROSE CITY...PORT NECHES...PORT ARTHUR...NEDERLAND...GROVES AND CENTRAL GARDENS. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LANDRENEAU
Local storm report, Aug 8, 5:20 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 PM CDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM MARINE TSTM WIND 1 S SEA RIM STATE PARK 29.67N 94.05W
08/08/2008 M52 MPH GMZ450 TX C-MAN STATION
BUOY SRST2 AT SEA RIM STATE PARK MEASURED A PEAK WIND
GUST OF 45 KNOTS/52 MPH.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:11 PM CDT | Tornado Warning | LCH | Jefferson | 19 min |
| Aug 8, 4:30 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 30 min |
| Aug 8, 6:14 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.